Can I get a wax if I've been using steroid cream?
Steroid creams can thin the skin and make it more fragile than normal when used in high doses or over a long term period. If you’ve been on a lengthy course of steroids or using a very strong formula you’ll need to wait at least three months before having a wax to allow your skin to get back to its normal self.
If you’ve used topical steroids for a short period that aren’t that strong, their affects won’t spread beyond the area of the skin that you’ve applied them on. That means you can usually get your regular wax without making any changes.
However, if you’re skin feels delicate, thin or damaged you must tell your therapist first. Applying hot wax to fragile, sensitive skin will only irritate it and slow down the healing process so wait until it recovers fully before you book in again for a follow up treatment.
Other creams and medicines, like acne medication, can also affect the skin by causing it to become thin or dry out. It’s important to take greater care of your skin in these instances, perhaps opting for a wax specially formulated for sensitive skin types, once you’re ready for your next treatment.